MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ZT20AN65NSZ082N
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the plastic piece inside the pilot balloon got pushed into the pilot balloon.No patient injury was reported.
 
Additional Manufacturer Narrative
Visual inspection of the returned device confirmed that the inflation valve was inside the airway balloon.The airway balloon was visually inspected: no cuts, voids, or molding defects were present in the opening of the balloon that would cause the inflation valve from not remaining in position.After reseating the inflation valve, the device was functionally tested using air.The cuff inflated but immediately deflated.The device was leak tested per work instruction.A cut was identified on the airway balloon.The cut was in the location where the inflation valve had been pushed into the device.Custom devices are 200 percent inspected for leaks and cuff symmetry which requires the inflation valve to be seated properly before packaging.The inflation valve is a press fit into the airway balloon.Since there were no manufacturing defects detected with the inflation balloon or valve, it is likely that extreme force or a twisting motion was used when inserting the syringe to the valve.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the device history record (dhr).This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
zufahrt uber moosfeldstrabe
minneapolis, MN 55442
MDR Report Key15417093
Report Number3012307300-2022-19072
Device Sequence Number11401954
Product Code JOH
UDI-Device Identifier15019517218329
UDI-Public15019517218329
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberZT20AN65NSZ082N
Device Catalogue NumberZT20AN65NSZ082N
Device Lot NumberBS003890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown